Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Mar 19, 2012, 3:13 PM CDT for Stevens County, Swift County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2012, 3:13 PM CDT (20:13 UTC)
- Expired
- Mar 19, 2012, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
Counties Stevens County, MN, Swift County, MN
The radar
The Aberdeen radar (KABR), 190 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086
WWUS83 KMPX 192013
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT MON MAR 19 2012
MNZ047-048-055-192100-
POPE-STEVENS-SWIFT-
313 PM CDT MON MAR 19 2012
AT 310 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF CORRELL. THIS STORM WAS MOVING
NORTH AT 45 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOLLOWAY.
HANCOCK.
ALBERTA.
DONNELLY.
LAT...LON 4577 9599 4574 9544 4518 9569 4525 9613
4540 9613 4541 9624 4576 9626
TIME...MOT...LOC 2013Z 182DEG 40KT 4530 9610
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Mar 19, 1:10 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 19, 1:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 110 PM CDT MON MAR 19 2012 .UPDATED FOR 18Z AVIATION DISCUSSION... && .DISCUSSION... /ISSUED AT 243 AM CDT MAR 19 2012/ STRONG SOUTHERLY FLOW CONTINUES EARLY THIS MORNING...BUT ANTICIPATED SHRA/TSRA DEVELOPMENT THIS MORNING IS LACKING BASED ON RELATIVELY DRY LAYER ABV 7H. A VERY AMPLIFIED TROUGH ACROSS THE WESTERN U.S. HAS CREATED SEVERAL POTENT SHRTWV/S ACROSS THE ROCKIES AND INTO THE SOUTHERN PLAINS. ONE OF THE STRONGER WAVES HAS DEVELOPED A LINE OF CONVECTION ACROSS WESTERN TX WHICH WILL MOVE ACROSS KS/OK/TX THIS MORNING. ALTHOUGH A FEW SPRINKLES MAY DEVELOP PRIOR TO NOON ACROSS SOUTHERN MN...MOST OF THE ACTION SHOULD HOLD OFF UNTIL THE AFTN...ESPECIALLY FOR CENTRAL MN AND WC WI WHICH MAY NOT GET ANY PRECIPITATION UNTIL LATE MONDAY NIGHT. STILL HAVE SOME CONCERNS WITH A WEAK WAVE ACROSS N MO WHICH MAY ALLOW FOR SOME SHRA TO DEVELOP ACROSS SE MN BY NOON. ANOTHER CONCERN IS CONVECTION TO THE SOUTH WHICH WILL LEAD TO WEAKER MOISTURE ADV ACROSS THE UPPER MIDWEST. ALTHOUGH A FRONTAL BOUNDARY WILL INCH CLOSER TO WESTERN MN BY TONIGHT...THE LACK OF STRONG MOISTURE ADV MAY LIMIT QPF AMTS AND ASSOCIATED WIDESPREAD CONVECTION. EARLIER FORECAST HAD CATEGORICAL POPS LATER TODAY/TONIGHT ACROSS MOST OF THE FA...BUT THIS MAY BE TOO HIGH IF THE CONVECTION TO THE SOUTH TAKES OVER. I HAVE SEEN SEVERAL SCENARIOS OF THIS TYPE OF MODEL BIAS OF TAKING PRECIPITATION TOO FAR NORTH WITH A LARGE AREA OF CONVECTION TO THE SOUTH. THEREFORE...WILL LEAN TOWARD A LIKELY POP WITH LOWER QPF. IN ADDITION...MODELS ARE DEPICTING A SPLIT IN THE PRECIPITATION FIELD AS A STRONG UPPER LOW BEGINS TO DEVELOP ACROSS THE SOUTHERN ROCKIES/SOUTHERN PLAINS AND GETS CUT OFF BY MID WEEK. SO...ONE WAVE OF PRECIPITATION LATE TODAY/TONIGHT...WILL LIKELY BE THE MAIN SHOW UNTIL ANOTHER ROUND OF CONVECTION DEVELOPS ACROSS THE SOUTHERN PLAINS TUE...AND MOVES N/NE ACROSS THE UPPER MIDWEST TUE NIGHT. THIS SCENARIO IS HIGHLY BASED ON AN UPPER RIDGE BUILDING ACROSS THE SE U.S. AND CUTTING OFF THE UPPER LOW IN WESTERN TX. ONCE THE UPPER LOW BEGINS TO FILL AND MEANDER N/NE...PRECIPITATION CHC ACROSS THE UPPER MIDWEST WILL INCREASE...ESPECIALLY WHERE THE DEFORMATION ZONE DEVELOPS ON THE NW SIDE OF THE UPPER RIDGE. NOT ANTICIPATING ANY OTHER CHGS BASED ON HOW MODELS TRY TO MOVE THE UPPER LOW ACROSS THE PLAINS/MIDWEST AND INTO THE EASTERN U.S. BY THE END OF THE FORECAST PERIOD. TEMPS WILL LIKELY REMAIN ABV NORMAL DUE TO LACK OF ANY CANADIAN AIR MASS OR MODIFIED ARCTIC AIR MASS THROUGH THE END OF THE MONTH. ..JLT.. && .AVIATION.../18Z TAF ISSUANCE/ THE FORECAST CHALLENGE OVER THE NEXT 24 HOURS ARE PRECIPITATION CHANCES. UPPER LEVEL TROUGH WILL CONTINUE TO LIFT NORTHEAST INTO THE CENTRAL PLAINS. SHRA/ISOLD TSRA WILL CONTINUE TO SPREAD NORTHWARD INTO THE UPPER MIDWEST THIS AFTERNOON AND TONIGHT. AS DEEPER MOISTURE ADVECTS INTO THE UPPER MIDWEST...EXPECT MORE WIDESPREAD MVFR AND OCCASIONAL IFR CEILING/VISIBILITIES. CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST TUESDAY MORNING. KMSP...THE BULK OF THE SHOWERS AND ISOLATED THUNDERSTORMS SHOULD HOLD OFF UNTIL AFTER 600 PM THIS EVENING. IN THE MEANTIME...EXPECT CEILINGS TO LOWER TO MARGINAL VFR CONDITIONS BEFORE THEN. RAIN AND ISOLATED THUNDERSTORMS LINGERING DURING THE OVERNIGHT HOURS...WITH CONDITIONS SLOWLY IMPROVING DURING THE AFTERNOON TUESDAY. OUTLOOK... .TUES-WED...IFR CIGS POSSIBLE WITH SHRA ALONG SLOW MOVING COLD FRONT. TSRA POSSIBLE BUT NOT LIKELY. .THUR-FRI...LOW CONFIDENCE...MVFR WITH -SHRA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/JM
Hazardous weather outlook, Mar 19, 11:14 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1114 AM CDT MON MAR 19 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201615- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1114 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BEGIN TO DEVELOP LATER THIS AFTERNOON ...ESPECIALLY ACROSS WESTERN MINNESOTA. THESE STORMS WILL MOVE ACROSS CENTRAL AND EASTERN MINNESOTA DURING THE EVENING...AND THROUGH WESTERN WISCONSIN OVERNIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THE THREAT OF SEVERE THUNDERSTORMS IS LOW...BUT BRIEF HEAVY RAINFALL IS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY EASTERN MINNESOTA AND WESTERN WISCONSIN TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZ
In the hours before
Special weather statement, Mar 19, 2:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
238 PM CDT MON MAR 19 2012
MNZ054>056-064-192015-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
238 PM CDT MON MAR 19 2012
AT 237 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF MADISON...OR 9 MILES NORTHWEST OF
PROVIDENCE. THIS STORM WAS MOVING NORTH AT 40 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MADISON.
CERRO GORDO.
LOUISBURG.
HOLLOWAY.
LAT...LON 4526 9633 4526 9629 4523 9627 4520 9612
4523 9611 4524 9613 4530 9613 4535 9612
4536 9611 4521 9579 4475 9606 4478 9633
TIME...MOT...LOC 1939Z 181DEG 69KT 4495 9618Special weather statement, Mar 19, 3:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT MON MAR 19 2012
MNZ047-048-055-192100-
POPE-STEVENS-SWIFT-
313 PM CDT MON MAR 19 2012
AT 310 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF CORRELL. THIS STORM WAS MOVING
NORTH AT 45 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOLLOWAY.
HANCOCK.
ALBERTA.
DONNELLY.
LAT...LON 4577 9599 4574 9544 4518 9569 4525 9613
4540 9613 4541 9624 4576 9626
TIME...MOT...LOC 2013Z 182DEG 40KT 4530 9610The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:38 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 37 min |
| Mar 19, 6:33 PM CDT | Special Weather Statement | MPX | Carver, Le Sueur, Rice, Scott | 42 min |
| Mar 19, 6:42 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Rice, Scott, Sibley | 33 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.